MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF THREADED HOLE COVER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. REF THREADED HOLE COVER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71336500
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/13/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient presents iliopsoas tendinitis on operative hip.This was found after surgery.Device back up not applicable and delay during procedure is unknown.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical evaluation was conducted and it was reported iliopsoas tendinitis of operative hip occurred three years post implantation.However, only the primary operative report was provided and reviewed and does not contribute to the reported issue.Without the relevant clinical information, labs, radiographs, trauma history, physical activity level or the explant we are unable to conduct a thorough medical assessment.Should any additional clinical information becomes available this complaint will be re-assessed.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
REF THREADED HOLE COVER
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8266513
Report Number1020279-2019-00233
Device Sequence Number2370773
Product Code JDI
UDI-Device Identifier03596010197634
UDI-Public03596010197634
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K920430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number71336500
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/01/2019
Supplement Date Received by Manufacturer01/01/2019
Initial Report FDA Received Date01/22/2019
Supplement Report FDA Received Date06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight57